Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 2, NWS Norman, OK

January 12, 1995Atoka County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jan 12, 1995, 7:30 PM CST for Atoka County, Oklahoma. It was in force for 45 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jan 12, 1995, 7:30 PM CST (01:30 UTC)
Expired
Jan 12, 1995, 8:15 PM CST
In force
45 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Atoka County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 130128 RRA
SVROKC
OKC005-130215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
730 PM CST THU JAN 12 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     ATOKA

INCLUDING THE FOLLOWING LOCATIONS
     ATOKA...FARRIS AND LANE

AT 730 PM CST RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES
SOUTH OF LANE.

THE STORM WAS MOVING NORTH-NORTHWEST AT 30 MPH. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


LAT...LON 3421  9577 3415  9607 3442  9614 3448  9581

MT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:15 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 12, 3:15 PM CST, 4 hours 15 minutes before
FPUS3 KOKC 122110
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
315 PM CST THU JAN 12 1995

...SHORT TERM DISC...

MAIN WX MAKER FOR THE NEXT FEW DAYS CONTINUES TO EVOLVE OVER TX.  MODELS
HAVE FAIRLY GOOD HANDLE ON THE S/W TROF NOW LOCATED OVER TX AS NWP
MODELS SHOW LOW CLOSING OFF BY FRI AFTN OVR THE TX GULF COAST.  12Z UA
CHARTS SHOW JET MAX OVR SW US CONTINUING TO DIG SOUTHEASTWARD INTO THE
BASE OF THE NM/TX TROF...SO CAN SEE LITTLE REASON FOR UA LOW TO PULL OUT
OF REGION ANYTIME SOON.  AT 19Z...SFC CLD FRONT WAS LOCATED THROUGH
CENTRAL OK AND PUSHING SLOWLY SOUTHEAST.  WITH SFC DWPTS IN THE MID 60S
IN NORTHCENTRAL TX...TSTMS FIRING IN CENTRAL TX...AND CD FRONT MOVING
THROUGH THE FA WILL KEEP POPS GOING IN THE SOUTHEAST FOR TNITE AND
TOMORROW.   PLENTY OF MID/HIGH LVL CLDS OVR THE REST OF THE FA SO WL
KEEP CLDS IN THE FCST THROUGH MID AFTERNOON FRI. AS DIV Q FIELDS SO SOME
FORCING OVER THE FA THROUGH FRI AFTN...BETTER FORCING REMAINS WELL TO
THE SOUTHEAST.  MOS NUMBERS LUK GOOD AS NEW PACKAGE REFLECTS THIS.

...LONG TERM DISC...

AS CLOSED LOW MOVES FURTHER EAST WILL SEE A RETURN TO CLR/PC SKIES OVR
THE FA.  TEMPS WILL SLOLY MOVE UPWARD AS UA RIDGE BUILDS OVR FA.  WILL
INTRODUCE LOW POPS ON TUES AS NEXT TROF MOVES IN FROM THE WEST.

MCCAMMON

FCSTID=31

PRELIM NUMBERS:

HBR   35  54  30  61 / 0   0   0   0
OKC   40  53  29  57 / 0   0   0   0
SPS   41  56  32  63 / 0   0   0   0
GAG   26  59  20  65 / 0   0   0   0
PNC   32  54  23  55 / 0   0   0   0
DUA   45  50  30  58 / 60  40  0   0

.OKC...NONE.
.TX...NONE.

:

"$_0GBe`cj[v~V]R^28NRrJvBp:^ ?jo*p>>jNjNp}H#FPUS
zcFQUS
p^3#FXUSL
t|FXUS
 xRFACAD

sd{FPUS
Lv_FPCN(
t5#FXUS8
~FPUS
wh#FPUS*
wFQUS
LtyFPCN
xFPUS
xFQUS
 z&FPUS
pp#FPUSd
&FAHWl
rVFPCN
wFFPUS<
tFPUS
|FPUS.
r{FPUS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 6:20 PM CSTSevere Thunderstorm WarningOUNChoctaw40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.